Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 53, NWS Lake Charles, LA

June 2, 2004Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 2, 2004, 1:33 AM CDT for Tyler County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2004, 1:33 AM CDT (06:33 UTC)
Expired
Jun 2, 2004, 2:00 AM CDT
In force
27 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Tyler County, TX

The radar

The Lake Charles radar (KLCH), 142 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 9:50 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2132 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WUUS54 KLCH 020633
SVRLCH
TXC457-020700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
132 AM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TYLER COUNTY IN SOUTHEAST TEXAS

* UNTIL 200 AM CDT

* AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF CHESTER... 
  AND MOVING SOUTHEAST AT 45 MPH. THIS STORM WAS LOCATED WITHIN 
  A LINE OF THUNDERSTORMS WHICH HAVE PRODUCED NUMEROUS REPORTS OF 
  WIND DAMAGE AS IT MOVED ACROSS NORTHEAST AND EAST TEXAS TUESDAY 
  EVENING.

* THIS STORM WILL BE NEAR...
  CHESTER BY 130 AM CDT
  WOODVILLE BY 145 AM CDT
  WARREN BY 155 AM CDT

DESTRUCTIVE WINDS CAN BE EXPECTED - TAKE COVER NOW VEHICLES AND
MOBILE HOMES ARE NOT SAFE.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3095 9462 3081 9475 3052 9435 3065 9412

$$

LGE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 11:22 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 1, 11:22 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1122 PM CDT TUE JUN 1 2004

.DISCUSSION...
WILL UPDATE ZONES FOR SEVERE WEATHER WATCH BEING ISSUED OVER
LOUISIANA.

.PREVIOUS DISCUSSION...
WILL UPDATE ZONE FORECASTS TO TO MODIFY PROBABILITY OF RAIN
FORECASTS. STORMS OCCURRING ACROSS NORTHERN TEXAS AT THIS TIME WILL
LIKELY MOVE SOUTHEAST TO JUST NORTHWEST OF THE FORECAST AREA AROUND
MIDNIGHT. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS
THEREAFTER OVER AT LEAST THE NORTHERN PARTS OF THE AREA TONIGHT.
CHANCES OF RAIN TOMORROW MAY NOT NECESSARILY BE CONFINED TO AFTERNOON
PERIODS. MODELS INDICATE SHOWERS AND THUNDERSTORMS COULD DEVELOP IN
THE MORNING.
&&

.PREVIOUS PREVIOUS DISCUSSION...
SHOWERS AND THUNDERSTORMS GETTING A KICK FROM STORMS DURING THE
OVERNIGHT HOURS. THESE LATEST STORMS ARE EXPECTED TO DISSIPATE DURING
THE EVE HOURS. WITH A FRONTAL BOUNDARY TO OUR NORTH...SOUTHERLY WINDS
TO CONTINUE THROUGH THE OVERNIGHT HOURS. WILL GO WITH PERSISTENCE...
AND MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THE REST OF
THIS WEEK. WITH ALL THE CLOUDS AROUND DURING THE AFTERNOON HOURS
ALONG WITH THE WINDS WILL HOLD TEMPS IN THE UPPER 80S TO NEAR 90.
&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  76  89  73  88 /  20  40  20  40
BPT  77  90  74  88 /  20  40  20  40
AEX  73  90  70  85 /  30  40  20  40
LFT  75  88  73  86 /  20  40  20  40
&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&

20
Hazardous weather outlook, Jun 1, 5:20 AM CDT, 20 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 AM CDT TUE JUN 1 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
021100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
520 AM CDT TUE JUN 1 2004

.DAY ONE...TODAY AND TONIGHT...
A CHANCE FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN TODAY.
WITH A VERY UNSTABLE AIRMASS IN PLACE AND FAVORABLE UPPER AIR
SUPPORT...A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS
THROUGHOUT THE WEEK. AT THIS TIME HOWEVER...NO SEVERE WEATHER IS
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

MARCOTTE

In the hours before

Special weather statement, Jun 1, 10:15 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1015 PM CDT TUE JUN 1 2004

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-020559-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST MARTIN-NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-
UPPER ST MARTIN-VERMILION-VERNON-
1015 PM CDT TUE JUN 1 2004

...A SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR INTERIOR
SOUTHEAST TEXAS..

SEVERE THUNDERSTORM WATCH NUMBER 374 HAS BEEN ISSUED FOR TYLER...
JASPER...AND  NEWTON COUNTIES IN SOUTHEAST TEXAS THROUGH 4 AM CDT
WEDNESDAY MORNING.

AT 1015 AM TUESDAY EVENING...WEATHER SERVICE RADARS WERE NOT SHOWING
ANY SHOWERS AND THUNDERSTORMS IN SOUTHEAST TEXAS...NOR IN CENTRAL...
SOUTHWEST OR SOUTH-CENTRAL LOUISIANA. HOWEVER VERY STRONG
THUNDERSTORMS THAT PRODUCED DAMAGING WINDS TUESDAY EVENING WERE
MOVING SOUTHEAST OVER PARTS OF NORTHEAST TEXAS.  STRONG STORMS WHICH
COULD PRODUCE DAMAGING WINDS AND LARGE HAIL COULD MOVE INTO INTERIOR
SOUTHEAST TEXAS LATE TONIGHT AND EARLY WEDNESDAY MORNING.

STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL TELEVISION, OR RADIO FOR
LATER STATEMENTS...WATCHES OR WARNINGS.

20
Special weather statement, Jun 1, 11:50 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1150 PM CDT TUE JUN 1 2004

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-020700-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST MARTIN-NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-
UPPER ST MARTIN-VERMILION-VERNON-
1150 PM CDT TUE JUN 1 2004

...A SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR CENTRAL
LOUISIANA AND PARTS OF SOUTHWEST AND SOUTH-CENTRAL
LOUISIANA...

SEVERE THUNDERSTORM WATCH NUMBER 375 HAS BEEN ISSUED FOR RAPIDES...
AVOYELLES...EVANGELINE...SAINT LANDRY...AND VERNON PARISHES IN
CENTRAL LOUISIANA THROUGH 4 AM CDT. THE WATCH IS IN EFFECT FOR
ALLEN...BEAUREGARD AND ACADIA PARISHES IN SOUTHWEST LOUISIANA AND FOR
LAFAYETTE AND UPPER SAINT MARTIN PARISHES IN SOUTH-CENTRAL
LOUISIANA.

SEVERE THUNDERSTORM WATCH NUMBER 374 CONTINUES IN EFFECT FOR TYLER...
JASPER...AND NEWTON COUNTIES IN SOUTHEAST TEXAS THROUGH 4 AM CDT
WEDNESDAY MORNING.

AT 1150 PM TUESDAY EVENING...WEATHER SERVICE RADARS WERE NOT SHOWING
ANY SHOWERS AND THUNDERSTORMS IN SOUTHEAST TEXAS...NOR IN CENTRAL...
SOUTHWEST OR SOUTH-CENTRAL LOUISIANA. HOWEVER VERY STRONG
THUNDERSTORMS THAT HAVE PRODUCED DAMAGING WINDS IN NORTH TEXAS
TUESDAY EVENING WERE MOVING SOUTHEAST ACROSS NORTHEAST TEXAS. STRONG
STORMS WHICH COULD PRODUCE DAMAGING WINDS AND LARGE HAIL WILL LIKELY
MOVE INTO INTERIOR SOUTHEAST TEXAS BY 2 AM WEDNESDAY MORNING AND
PROGRESS FARTHER SOUTHEAST THROUGH 4 AM.

STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL TELEVISION, OR RADIO FOR
LATER STATEMENTS...WATCHES OR WARNINGS.

20

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:25 AM CDTSevere Thunderstorm WarningLCHJasper, Newton35 min
Jun 2, 2:19 AM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Tyler41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.